If my 13 yr old niece is in pain because of her braces is it wrong to be hesitant about giving her Tylenol, ibuprofen, etc? ?
Her mom doesn’t care but what about liver damage?
- SandyLv 72 months agoFavourite answer
Liver damage would come from many, many doses of those medications.
Taking one or two pills on occasion is not something to worry about.
- EdnaLv 71 month ago
Braces on her teeth, or braces on her limbs? Either way, she needs to see her dentist or her doctor and have her braces adjusted. Taking one or two Tylenol or ibuprofen tablets occasionally for pain relief isn't going to cause liver damage.
- ️️️️️️️️️️️️️️️Lv 71 month ago
Not at all in my opinion
- 2 months ago
Honestly, when it comes to braces I would recommend an NSAID (like ibuprofen) over Tylenol, Tylenol is a pain reliever but not an an anti-inflammatory like ibuprofen and asprin are. Not to say tylenol is completely ineffective just less so with this type of discomfort.. Ibuprofen when given in small doses, with preferably food, but at least w/ an 8 ounce glass of milk to coat and protect the stomach which is the biggest concern with ibuprofen, the girl will feel MUCH better.. I am actually amazed the orthodontist didn't already recommend this.. But ya if ur concern is the use of these meds harming her, I wouldn't worry, use of these meds in small doses using proper precautions will not harm her, unless she has some pre-existing medical condition. For her age I'd try 400mgs of ibuprofen every 8 hrs or so. Like another person said, u can take both ibuprofen and tylenol together, they do NOT interact, and most doctors recommend both to handle pain in many situations, if the ibuprofen isn't enough on it's own, u can give her a reg strength tylenol (325mg) in between the ibuprofen doses.. You can take my word on it or not, but based upon many years of research, a regular strength dosage of tylenol as needed is not going to cause liver damage.. It is when this medication is taken in high dosages (1000+mgs per day) for long periods of time that it can begin to effect the liver. I myself had braces as a child, and without these OTC medications I would have been in a lot more pain.. I hope this helps the child, and eases your mind about these medications. By all means though, if you are still unsure, call the child's physician, orthodontist, or dentist, they can confirm what I just said. Best of luck!Source(s): Pharmacy technician
- What do you think of the answers? You can sign in to give your opinion on the answer.
- Pearl LLv 72 months ago
i would take her back to the dentist
- Andy CLv 72 months ago
Alternate between the two as Tylenol is metabolized in the liver, so it stresses the liver, and ibuprofen is metabolized by the kidneys.
Ibuprofen will likely work better bc it is an NSAID.
- PearlLv 72 months ago
i would take her to the dentist